MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETTF3636C70E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Off-label, unapproved or contraindicated use (aortic neck angulation) film evaluation summary: the exact cause of the reported migration leading the proximal type i endoleak, and the residual proximal type i endoleak after implant of the cuff cannot be conclusively determined from the three still angio images provided.Pre-implant anatomy information, films at implant, earlier post-implant films, and additional films during the secondary intervention were not provided for review and comparison.The bifurcate location at implant was unknown.However, the images provided showed that the bifurcate is currently ~ 2 cm below the right renal artery, and that the vessel diameter surrounding the proximal margin of the bifurcate was larger than the bifurcate itself.The aortic neck to the bifurcate main body was highly angulated.It is possible that there had been aortic neck dilatation and/or morphology changes since implant caused by disease progression.The aortic neck dilatation and the high aortic neck angulation may have contributed to the reported bifurcate migration and proximal type i endoleak.It is possible that implanting the endurant cuff in a highly angulated aortic neck may have prevented the cuff to oppose to the aortic neck, which led to the possible residual proximal type i endoleak.
 
Event or Problem Description
A talent stent graft system was implanted in the patient for the endovascular treatment of a 60 mm in diameter abdominal aortic aneurysm.It was reported that, approximately six years and nine months post index procedure the talent stent graft had migrated and had a proximal type i endoleak.The physician elected to implant an endurant aortic cuff and eight aptus endoanchors as part of the planned procedure.The proximal type i endoleak was reduced by approximately 50% to 60% and the procedure was completed.Per the physician, the cause of the event was due to disease progression.In addition, the physician attributed the persistent type ia endoleak due to the graft not being able to reach the aortic wall due to the migrated position of the talent stent graft.No additional clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6266790
Report Number2953200-2017-00078
Device Sequence Number844351
Product Code MIH
UDI-Device Identifier00613994991515
UDI-Public00613994991515
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2017
Device Model NumberETTF3636C70E
Device Catalogue NumberETTF3636C70E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by Manufacturer12/28/2016
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR